MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ BRAIN HEART INFUSION; SEE H.10

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ BRAIN HEART INFUSION; SEE H.10
Model Number 220837
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device lot #: 2251056; medical device expiration date: 2024-03-07; device manufacture date: 2022-09-08.Medical device lot #: 2265523; medical device expiration date: 2024-03-21; device manufacture date: 2022-09-22.Common device name: culture media, general nutrient broth.Initial reporter phone #: (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd bbl¿ brain heart infusion that there was a performance issue.The following information was provided by the initial reporter: gram preparation from sterile bouillon as well as from inoculated bouillon negative rods sighted.No turbidity of the bouillon visible!.
 
Additional Manufacturer Narrative
H.6 investigation summary: material 220837 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued, and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.Batch 2265523 the batch history record review for batch 2265523 was satisfactory per internal procedures.Formulation, filling, and autoclaving processes were within specifications.In process checks were performed at the designated intervals.Those checks confirmed that the caps were tightened to the validated specifications per internal procedure.Qc inspection and testing was satisfactory at time of release.As part of the release criteria for this product, the bhr is reviewed to confirm the following: --the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.--all autoclave parameters conformed to the validated cycle parameters for this product.--the minimum f0 for this product was met.The complaint history was reviewed, and no other complaints have been taken on this batch.Retention samples from batch 2265523 (10 tubes) were available for inspection.No media defects were observed in 10/10 retention samples.All retentions tubes had the expected appearance for this product of clear to trace hazy, light to medium dark yellow tan as described in the certificate of analysis.For investigation, two retention tubes went into incubation.One retention tube was placed into the 20¿25-degree celsius incubator and one retention tube was placed in the 33¿37-degree celsius incubator.At the seventh day of incubation there were no signs of growth or turbidity or change in media color and clarity.After incubation the broth appearance remained clear to trace hazy, light to medium dark yellow tan as described in the certificate of analysis.Batch 2279210 the batch history record review for batch 2279210 was satisfactory per internal procedures.Formulation, filling, and autoclaving processes were within specifications.In process checks were performed at the designated intervals.Those checks confirmed that the caps were tightened to the validated specifications per internal procedure.Qc inspection and testing was satisfactory at time of release.As part of the release criteria for this product, the bhr is reviewed to confirm the following: --the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.--all autoclave parameters conformed to the validated cycle parameters for this product.--the minimum f0 for this product was met.The complaint history was reviewed, and no other complaints have been taken on this batch.Retention samples from batch 2279210 (10 tubes) were available for inspection.No media defects were observed in 10/10 retention samples.All retentions tubes had the expected appearance for this product of clear to trace hazy, light to medium dark yellow tan as described in the certificate of analysis.For investigation, two retention tubes went into incubation.One retention tube was placed into the 20¿25-degree celsius incubator and one retention tube was placed in the 33¿37-degree celsius incubator.At the seventh day of incubation there were no signs of growth or turbidity or change in media color and clarity.After incubation the broth appearance remained clear to trace hazy, light to medium dark yellow tan as described in the certificate of analysis.Batch 2251056 the batch history record review for batch 2251056 was satisfactory per internal procedures.Formulation, filling, and autoclaving processes were within specifications.In process checks were performed at the designated intervals.Those checks confirmed that the caps were tightened to the validated specifications per internal procedure.Qc inspection and testing was satisfactory at time of release.As part of the release criteria for this product, the bhr is reviewed to confirm the following: --the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.--all autoclave parameters conformed to the validated cycle parameters for this product.--the minimum f0 for this product was met.The complaint history was reviewed, and no other complaints have been taken on this batch.Retention samples from batch 2251056 (10 tubes) were available for inspection.No media defects were observed in 10/10 retention samples.All retentions tubes had the expected appearance for this product of clear to trace hazy, light to medium dark yellow tan as described in the certificate of analysis.For investigation, two retention tubes went into incubation.One retention tube was placed into the 20¿25-degree celsius incubator and one retention tube was placed in the 33¿37-degree celsius incubator.At the seventh day of incubation there were no signs of growth or turbidity or change in media color and clarity.After incubation the broth appearance remained clear to trace hazy, light to medium dark yellow tan as described in the certificate of analysis.Two photos were received to assist with the investigation: both photos show pictures of a gram stain of a few gram-negative rods.No product information is presented in the photos received.Without product verification a photo alone cannot confirm a complaint.A photo must provide the product, product defect, and batch/lot number must be included in the photo.No returns were received to assist with the investigation.This complaint cannot be confirmed.Bd will continue to trend complaints for contamination/appearance defects/non-viable organisms.Caution should be exercised in reporting direct gram stain and/or other direct microbiological stain results on tissue specimens processed with this medium due to the possible presence of nonviable organisms in the culture medium.Culture media sometimes contain dead organisms derived from medium constituents, which may be visible in smears of culture media.If there is uncertainty about the validity of the gram stain, the culture should be re-incubated for another hour or two and the test repeated before a report is given.Bd has identified a complaint trend for hazy media due to the presence of non-viables for this product.A capa (corrective and preventative actions) has been initiated per bd procedures.
 
Event or Problem Description
It was reported that while using the bd bbl¿ brain heart infusion that there was a performance issue.The following information was provided by the initial reporter: gram preparation from sterile boullion as well as from inoculated boullion negative rods sighted.No turbidity of the boullion visible!.

Brand Name
BD BBL¿ BRAIN HEART INFUSION
Common Device Name
SEE H.10
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16513248
Report Number1119779-2023-00258
Device Sequence Number20424654
Product Code JSC
UDI-Device Identifier30382902208373
UDI-Public30382902208373
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/03/2024
Device Model Number220837
Device Catalogue Number220837
Device Lot Number2279210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2023
Supplement Date Received by Manufacturer04/06/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown